MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 54850047545
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis: product# 54850047545; lot# unknown after visual and optical examination, it appears that the extended tabs on the screws have been jammed into the tab extenders.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare professional via manufacturer representative regarding a screw used in robotic guided pedicle screw placement lumbar 5 therapy for stenosis.It was reported that the patient was fine but when the surgeon tried snapping off the voyager 4.75 perc set screw it wouldn¿t break off.The handle would ¿skip¿ and not break off.It is thought that the screw maybe defective and maybe the setscrew splayed the head of the screw.It appeared to be slightly splayed.About 3 different setscrews were tried and then a longer rod.It was also tried to raise l4 to make l4 and 5 nearly identical in height.They had tried backing that screw off a bit even though screw was not buried in bone, it had full range of motion.Finally they replaced the screw with anther 7.5x45 and it worked.No additional surgery was performed.No patient symptoms were reported.No further complications were reported/anticipated.Additional information was received.It was reported that there were no other product malfunctions in this event.

Brand Name
CD HORIZON® SOLERA® VOYAGER¿ SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21581043
Report Number1030489-2025-01296
Device Sequence Number9467329
Product Code NKB
UDI-Device Identifier00643169787506
UDI-Public00643169787506
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54850047545
Device Catalogue Number54850047545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexUnknown